Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 11, NWS Melbourne, FL

April 14, 2012Okeechobee County, Orange County, Osceola County, Florida

NWS Melbourne, FL issued this lake wind advisory at Apr 14, 2012, 4:25 AM EDT for Okeechobee County, Orange County, Osceola County, Florida. It took effect at Apr 14, 2012, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 4:25 AM EDT (08:25 UTC)
In effect from
Apr 14, 2012, 8:00 AM EDT
Expired
Apr 14, 2012, 8:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS72 KMLB 140825
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT SAT APR 14 2012

FLZ045-047-053-054-058-059-064-147-150000-
/O.NEW.KMLB.LW.Y.0011.120414T1200Z-120415T0000Z/
ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY...
KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...
HOBE SOUND...TITUSVILLE
425 AM EDT SAT APR 14 2012

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  DEVELOP BY MID MORNING AND CONTINUE INTO THE AFTERNOON. HIGHER
  GUSTS WILL BE FELT OVER LARGE BODIES OF WATER AND THE COASTAL AREAS.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS AND CHOPPY WATERS
  FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS LARGE
  LAKES. PERSONS IN SMALL WATERCRAFT SHOULD USE CARE IF VENTURING OVER
  THE OPEN WATERS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JP
2 follow-up statements
346 
WWUS72 KMLB 141241
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
841 AM EDT SAT APR 14 2012

FLZ045-047-053-054-058-059-064-147-150000-
/O.CON.KMLB.LW.Y.0011.000000T0000Z-120415T0000Z/
ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY...
KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...
HOBE SOUND...TITUSVILLE
841 AM EDT SAT APR 14 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL 
  DEVELOP BY MID MORNING AND CONTINUE INTO THE AFTERNOON. HIGHER 
  GUSTS WILL BE FELT OVER LARGE BODIES OF WATER AND THE COASTAL 
  AREAS. 

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS AND CHOPPY WATERS 
  FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS LARGE 
  LAKES. PERSONS IN SMALL WATERCRAFT SHOULD USE CARE IF 
  VENTURING OVER THE OPEN WATERS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

WEITLICH
304 
WWUS72 KMLB 150023
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
823 PM EDT SAT APR 14 2012


FLZ045-047-053-054-058-059-064-147-150130-
/O.EXP.KMLB.LW.Y.0011.000000T0000Z-120415T0000Z/
ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY...
KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...
HOBE SOUND...TITUSVILLE
823 PM EDT SAT APR 14 2012

...THE LAKE WIND ADVISORY EXPIRED AT 800 PM...

WINDS HAVE DECREASED SINCE THIS AFTERNOON.

$$

CRISTALDI

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 14, 3:54 AM EDT, 31 minutes earlier.

Area forecast discussion, Apr 14, 3:54 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EDT SAT APR 14 2012

.DISCUSSION...

TODAY...
SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE COAST WILL PUSH
INTO THE W ATLC AS A MID/UPR LVL TROF AHEAD OF IT LIFTS E/NE. TIGHT
PGRAD AROUND THE BASE OF THE RIDGE WILL PUSH INTO CENTRAL FL...
RESULTING IN A FRESH TO STRONG E/SE BREEZE ACRS THE CWA. GEOSTROPHIC
APPROX TABLES INDICATE THE PGRAD WILL BE CAPABLE OF SUPPORTING
SUSTAINED 20MPH WINDS OVER THE SRN HALF OF THE CWA WITH FQNT SFC
G25-30MPH. WILL HOIST A LAKE WIND ADVISORY FOR ORANGE/BREVARD CO
SWD...IN EFFECT BTWN 8AM-8PM.

THE DEEP ONSHORE FLOW WILL CONTINUE TO TAP AN AREA OF ENHANCED LOW
LVL MOISTURE EXTENDING FROM THE BAHAMAS TO THE CAROLINA COAST.
MID/UPR LVL DYNAMIC LIFT WILL REMAIN UNFAVORABLE AS THE SRN BRANCH
OF THE H30-H20 JET OVER S FL PUSHES EWD WHILE DEEP N/NW FLOW THRU
THE H85-H50 LYR PUSHES A MID LVL VORT AXIS FROM S FL INTO CUBA AND
HISPANIOLA. LOW LVL COASTAL CONVERGENCE WILL BE THE PRIMARY SOURCE
FOR PRECIP FORMATION.

EVENING SOUNDINGS SHOW A MARKED DIFFERENCE IN LOW/MID LVL MOISTURE
DISTRIBUTION:  KJAX JUST BLO 1.0" PW WITH A SHARP SUBSIDENCE
INVERSION IN THE H80-H70 LYR...KMFL NEARLY SATURATED THRU THE
H100-H50 LYR WITH PW OVER 1.6". H100-H70 STREAMLINE ANALYSIS
INDICATED THE HIGHEST MOISTURE SHOULD PASS S OF LAKE OKEECHOBEE...
BUT ENOUGH WILL PASS OVERHEAD TO KEEP SMALL POPS IN THE FCST
AREAWIDE. ONSHORE FLOW WILL KEEP MAX TEMPS WITHIN A DEG OR TWO OF
CLIMO AVG (U70S/L80S COAST AND L/M80S INTERIOR).

TONIGHT...
LCL PGRAD WILL RELAX AS THE RIDGE AXIS SETTLES OVER THE W ATLC BTWN
BERMUDA AND THE BAHAMA BANK. THE E/SE FLOW WILL DIMINISH AS A
RESULT...BUT NOT BEFORE PUSHING THE MAJORITY OF THE LOW LVL MOISTURE
INTO THE GOMEX. PRECIP ENDING BY SUNSET...WILL KEEP THE FCST DRY
OVERNIGHT.  DIMINISHING WINDS AND DRY AIR ADVECTION WILL ALLOW MIN
TEMPS TO COOL WITHIN 5F OF AVG...L/M60S INTERIOR AND M/U60S ALONG
THE COAST.

SUN-TUE...UPR RIDGE WILL AMPLIFY WELL NORTH FROM THE GULF REGION
ACROSS THE EASTERN SEABOARD EARLY IN THE WEEK. SFC HIGH PRESSURE
CENTER OFF THE MID ATLC SEABOARD WILL REMAIN NEARLY STATIONARY
WITH A SLOW SWD DRIFT AND AND A LOCAL CONTINUATION OF ONSHORE
FLOW. TOP DOWN DRYING OF THE LOCAL AIRMASS WILL KEEP RAIN CHCS OUT
OF THE FORECAST.

EXTENDED...ATLC SFC RIDGING WILL BEGIN TO BREAK AT MIDWEEK. AN APCHG
UPR WAVE ADVERTISED AROUND EARLY WED WL FURTHER WEAKEN THE ATLC
RIDGE WITH A SLIGHT CHC OF PRECIP OVER N CENTRAL FL BY WED
AFTERNOON/EVENING. A WEAK FRONTAL BOUNDARY WILL MAKE SOME PROGRESS
S INTO THE STATE AROUND THU WHICH WL PROMOTE AN ISOLD/SCT RAIN AND
PERHAPS THUNDER CHC ON THU. LINGERING MOISTURE AND AFTN HEATING
MAY ALLOW FOR ADT'L PCPN MENTION PAST THU HOWEVER WL KEEP SILENT
POP FOR NOW.

&&

.AVIATION...
PREVAILING VFR CONDITIONS ALL SITES THRU 15/06Z. THRU 14/14Z...OCNL
E SFC WND G22-24KTS CSTL SITES...SCT MVFR SHRAS/ISOLD IFR +SHRAS S
OF KMLB. BTWN 14/14Z-15/00Z...E/SE SFC WND G25-28KTS S OF
KMLB-KISM...20-24KTS N OF KMLB-KISM...SLGT CHC MVFR SHRAS ALL SITES.

&&

.MARINE...
TODAY...SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE
COAST WILL GENERATE A FRESH TO STRONG SE BREEZE ACRS THE LCL ATLC.
LCL MARINE OBS INDICATE SCA WINDS AREAWIDE WITH 5-7FT NEARSHORE...
6-8FT OFFSHORE. SEAS ARE ALMOST ENTIRELY WIND GENERATED AS NONE OF
THE BUOYS ARE MEASURING SWELLS ABV 1FT. CONDITIONS ARE QUITE
TREACHEROUS AS WELL WITH DOMINANT PDS BTWN 6-7SEC...SCA WILL REMAIN
IN PLACE THROUGH THIS EVENING.

TONIGHT...LOW LVL PGRAD WILL RELAX AS THE RIDGE AXIS PUSHES INTO THE
W ATLC AND EXTENDS ITS AXIS ACRS THE DEEP SOUTH/NRN GOMEX. E/SE
WINDS WILL DIMINISH AS A RESULT BUT SHOULD REMAIN STRONG ENOUGH OVER
THE OFFSHORE WATERS TO MAINTAIN A CAUTIONARY STATEMENT. SEAS
SUBSIDING TO 3-4FT NEARSHORE N OF SEBASTIAN INLET...4-5FT ELSEWHERE.
CONDITIONS WILL REMAIN CHOPPY AS DOMINANT PDS REMAIN AOB 6SEC.

ONSHORE WINDS SEAS START TO STEADILY DIMINISH SUN-MON WITH
GRADIENT FLOW EASING. WINDS AND SEAS CONTINUE SLOW DOWNWARD TREND
THROUGH MIDWEEK BECOMING LIGHT AND VARIABLE WITH APPROACH OF
WEAKENING FRONTAL BOUNDARY LATE WED/EARLY THU.

&&

.FIRE WEATHER...
TODAY-TONIGHT...SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE
COAST WILL GENERATE A DEEP AND STRONG ONSHORE FLOW ACRS CENTRAL FL.
THIS FLOW WILL PUSH OCEAN MODIFIED ARI ACRS THE CWA TO KEEP AFTN RH
VALUES ABV CRITICAL LVLS. EVEN SO...THE BRISK FLOW WILL BE CAPABLE
OF SPREADING NEW OR EXISTING FIRES. PGRAD WILL REMAIN TIGHT ENOUGH
OVERNIGHT MAINTAIN STEADY WINDS THRU THE MIXING LYR...RESULTING IN
GOOD DISPERSION CONDITIONS OVERNIGHT. LVORI VALUES BTWN 4-5 INTERIOR
COUNTIES...BTWN 3-4 COASTAL COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  64  79  64 /  20   0  10  10
MCO  83  62  83  62 /  20   0  10  10
MLB  79  64  79  68 /  20   0  10  10
VRB  78  65  79  66 /  20   0  10  10
LEE  84  60  83  62 /  20   0   0  10
SFB  83  61  84  63 /  20   0  10  10
ORL  83  63  83  65 /  20   0  10  10
FPR  78  65  80  67 /  20   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
     ORANGE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...BRAGAW
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 13, 7:02 AM EDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
702 AM EDT FRI APR 13 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
702 AM EDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
STEADY ONSHORE WINDS WILL PUSH AN EASTERLY SWELL INTO THE EAST
FLORIDA COAST TODAY. THIS WILL PRODUCE A MODERATE RIP CURRENT
THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST
THROUGH 11:30 AM THIS MORNING DUE TO TIDAL EFFECTS. BEACH VISITORS
ARE URGED TO CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE
ENTERING THE WATER. NEVER SWIM ALONE...ESPECIALLY AT UNGUARDED
BEACHES.

.WIND AND SEA IMPACT...
HIGH PRESSURE WILL BUILD OVER THE EASTERN SEABOARD THROUGH LATE
TONIGHT. THE LOCAL PRESSURE GRADIENT WILL TIGHTEN AS A RESULT...
WITH A MODERATE TO FRESH EASTERLY BREEZE PREVAILING TODAY...
BECOMING FRESH TO STRONG OVERNIGHT. THESE WINDS WILL GENERATE VERY
ROUGH CONDITIONS OVER THE LOCAL ATLANTIC AS SEAS BUILD TO 4 TO 6
FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE WITH DOMINANT WAVE
PERIODS 5 TO 7 SECONDS AREA WIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL DIMINISH SLOWLY ON SATURDAY BUT WILL REMAIN MODERATE
TO FRESH OUT OF THE SOUTHEAST. EASTERLY SWELLS WILL MAINTAIN 5 TO
7 FOOT SEAS THROUGH SUNSET SATURDAY AND 4 TO 6 FEET THROUGH
SUNDAY. THE SWELLS ALSO WILL GENERATE AN ELEVATED RIP CURRENT
THREAT THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.